Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 78, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 21, 2020, 6:27 PM EDT for Ashland County, Richland County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 6:27 PM EDT (22:27 UTC)
- Expired
- Jun 21, 2020, 6:52 PM EDT
- In force
- 25 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 83 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
352
WUUS51 KCLE 212227
SVRCLE
OHC005-139-212315-
/O.NEW.KCLE.SV.W.0078.200621T2227Z-200621T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
627 PM EDT Sun Jun 21 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northeastern Richland County in north central Ohio...
Central Ashland County in north central Ohio...
* Until 715 PM EDT.
* At 626 PM EDT, a severe thunderstorm was located near Mansfield,
moving north at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Mansfield, Ashland, Hayesville, Perrysville, Lucas, Jeromesville,
Mifflin, Nankin, Rowsburg, Shenandoah and Olivesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4066 8222 4065 8251 4091 8260 4093 8213
TIME...MOT...LOC 2226Z 174DEG 6KT 4073 8241
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
137
WWUS51 KCLE 212252
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
652 PM EDT Sun Jun 21 2020
OHC005-139-212302-
/O.CAN.KCLE.SV.W.0078.000000T0000Z-200621T2315Z/
Richland OH-Ashland OH-
652 PM EDT Sun Jun 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHLAND AND
CENTRAL ASHLAND COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4066 8222 4065 8251 4091 8260 4093 8213
TIME...MOT...LOC 2249Z 174DEG 6KT 4077 8242
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:23 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 21, 4:23 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 423 PM EDT Sun Jun 21 2020 .SYNOPSIS... A weak shortwave trough will move northeast into Ohio overnight and linger over northern Ohio Monday. Meanwhile a broad upper low will swing over the Western Great Lakes Tuesday and linger through late week. A cold front will move through the area on Tuesday bringing a change in the airmass. && .NEAR TERM /THROUGH MONDAY NIGHT/... Short fused forecast concerns are potential for thunderstorms with with heavy downpours and gusty winds possible today...mainly through sunset. DCAPEs out ahead of this are in the 1000-1200 J/KG range, so some locally damaging wind gusts will be possible despite the somewhat weaker wind fields aloft. Attention then turns to a storm complex over southwestern Ohio. A MCV will move northeast into the local area late tonight and overnight. Though expected to be over a favorable environment this evening, by the time it reaches northern central and northern Ohio the instability will be dropping off and mainly elevated convection expected. Models vary notably with this feature with several completely dissipate rain coverage overnight, while a few keep some shower activity overnight. Believe the southern portions of the area will continue to see some shower activity as increased moisture advection moves in overnight. The shortwave will linger over the area become the focus for storm development on Monday. Most of the guidance favors the best moisture and upper level support from the I-71 corridor and east. With PWATs around 1.7" can expect locally heavy rainfall. Increased cloud coverage across the area will keep temperatures in the lower to mid 80s on Monday. As this feature washes out then attention will turn to a surface moving in from the central plains. There is better upper jet support aloft and low level convergence for storm development, however the timing will put it during the overnight hours Monday into Tuesday. Have increasing pops and will have to see if any upstream organized convection moves into the region. Non severe storms anticipated, although there is stronger flow aloft and a touch of 0-6KM bulk shear to work with that could lead to some stronger updrafts. Behind this system a cold front will bring welcome cooler and drier air. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Multiple shortwave disturbances affect our region as their parent longwave trough aloft overspreads the Great Lakes region generally from the northwest. At the surface, a low should be centered near northern Lake Huron at daybreak Tuesday and move to near James Bay by daybreak Thursday. A surface cold front trailing this low should sweep east through our CWA late Tuesday afternoon through evening. Behind the front, a surface high pressure ridge should build up the Ohio Valley and into the eastern Great Lakes region. Multiple rounds of showers and thunderstorms are possible through the period; especially along and ahead of the aforementioned cold front. Model guidance continues to suggest appreciable instablilty and vertical wind shear in the warm sector may allow some storms to become strong to perhaps severe on Tuesday. Prior to the cold frontal passage, it will remain muggy with afternoon highs reaching the upper 70's to lower 80's on Tuesday. It will be cooler and somewhat less humid Tuesday night through Wednesday night. Overnight lows should reach the mid 50's to mid 60's, while afternoon highs should reach the mid 70's to perhaps 80 degrees on Wednesday. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Occasional showers and thunderstorms remain possible Thursday and Thursday night as the longwave trough and embedded shortwave disturbances translate slowly from the Great Lakes region and vicinity toward eastern Canada and the northeast United States. Afternoon highs should reach the mid 70's to lower 80's on Thursday, while Thursday night's lows should reach the mid 50's to mid 60's. At this point, odds favor dry weather over showers/storms on Friday as a shortwave high pressure ridge builds from the west. Afternoon highs should reach the upper 70's to mid 80's, with the warmest readings likely occurring inland from Lake Erie. Showers and thunderstorms should become more probable and widespread Friday night through the upcoming weekend as the next longwave trough and embedded shortwave disturbances overspread our CWA from the Upper Midwest and western Great Lakes. Overnight lows should reach the 60's to perhaps 70 degrees Friday night and Saturday night. Afternoon highs should mainly reach the 80's Saturday and Sunday. Humidity will increase gradually through the period as a low-level return flow of moisture from the Gulf of Mexico becomes reestablished over our region. && .AVIATION /18Z Sunday THROUGH Friday/... Mainly VFR outside of showers and storms through the period. Cloud decks should remain VFR even in some of the weaker storms, but visibilities could drop to MVFR. Vicinity thunderstorms for the afternoon/evening at all the sites. A weak storm complex will lift northeast this evening and overnight, bringing continues rain chances and isolated thunder. Redevelopment expected Monday mainly in the central and eastern terminals in the afternoon. Outlook...Periods of non-VFR possible Monday and through Tuesday with scattered thunderstorms. && .MARINE... Low pressure moves northeastward from near James Bay to northern Quebec through Monday, dragging a weak cold front toward Lake Erie. This front should dissipate before reaching the lake tonight. Winds trend light and variable and waves should be one foot or less through Monday. On Monday night, winds should become southerly at about 5 to 10 knots with waves no larger than two feet. Another low should track northeastward across the central Great Lakes on Tuesday and drag a cold front eastward across Lake Erie Tuesday afternoon and evening. 10 to 15 knot winds shift from southerly to westerly with the passage of the front as waves trend 1 to 3 feet. Behind the front, a high pressure ridge should build gradually up the Ohio Valley and over Lake Erie Tuesday night through Friday. Winds will trend 10 to 15 knots and back gradually from westerly to southwesterly. Waves should continue to trend 1 to 3 feet, but waves up to 4 feet are possible in the open waters of the central and eastern basins. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jamison NEAR TERM...Jamison SHORT TERM...Jaszka LONG TERM...Jaszka AVIATION...Jamison MARINE...Jaszka
Hazardous weather outlook, Jun 21, 4:24 PM EDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 424 PM EDT Sun Jun 21 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-222030- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 424 PM EDT Sun Jun 21 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 21, 5:24 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Cleveland OH
524 PM EDT Sun Jun 21 2020
OHZ020-021-212200-
Summit-Medina-
524 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MEDINA AND
SOUTHWESTERN SUMMIT COUNTIES...
At 524 PM EDT, a strong thunderstorm was located over Chippewa Lake,
or near Medina, moving east at 15 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Akron, Medina, Cuyahoga Falls, Barberton, Wadsworth, Rittman,
Creston, Chippewa Lake, Norton, Fairlawn, Richfield, Seville,
Westfield Center, Gloria Glens Park, Chippewa-On-The-Lake,
Montrose-Ghent, Briarwood Beach, Pigeon Creek and Portage Lakes.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4099 8165 4099 8196 4112 8200 4123 8159
4100 8151
TIME...MOT...LOC 2124Z 257DEG 14KT 4105 8188Local storm report, Jun 21, 5:45 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
545 PM EDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 3 N WADSWORTH 41.07N 81.73W
06/21/2020 E1.00 INCH MEDINA OH TRAINED SPOTTER
NICKEL TO QUARTER-SIZED HAIL. ALSO ESTIMATED
50 TO 60 MPH WINDS.
&&
PSSpecial weather statement, Jun 21, 5:55 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Cleveland OH
555 PM EDT Sun Jun 21 2020
OHZ006-017-018-027-212300-
Seneca-Wyandot-Wood-Hancock-
555 PM EDT Sun Jun 21 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SENECA...
WYANDOT...SOUTHWESTERN WOOD AND HANCOCK COUNTIES...
At 555 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northeast of Lima to near Forest
to La Rue. Movement was north at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Findlay, Fostoria, Upper Sandusky, Bluffton, North Baltimore, McComb,
Forest, Arlington, Sycamore, Arcadia, Rawson, Vanlue, Van Buren, New
Riegel, Marseilles, Carey, Nevada, Bloomdale, Mount Blanchard and
Wharton.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4129 8388 4117 8341 4106 8311 4071 8312
4069 8344 4071 8349 4082 8351 4082 8388
TIME...MOT...LOC 2155Z 186DEG 23KT 4081 8402 4075 8352 4059 8339Special weather statement, Jun 21, 6:18 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
618 PM EDT Sun Jun 21 2020
OHZ028>031-037-038-047-212245-
Holmes-Crawford-Richland-Ashland-Morrow-Wayne-Knox-
618 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT RICHLAND...SOUTHERN ASHLAND...
MORROW...SOUTHWESTERN WAYNE...SOUTHEASTERN CRAWFORD...WESTERN HOLMES
AND KNOX COUNTIES...
At 617 PM EDT, a cluster of strong thunderstorms were located between
Mt. Gilead up to Loudonville. Winds in excess of 40 mph are possible
with these storm. Torrential rainfall is also occurring with these
storms, and may cause localized flooding. Do not drive your vehicle
through flooded roadways.
Locations impacted include...
Mansfield, Mount Vernon, Mount Gilead, Galion, Shelby, Ontario,
Lexington, Crestline, Loudonville, Fredericktown, Gambier, Utica,
Cardington, Bellville, Centerburg, Shreve, Ashley, Danville,
Hayesville and Glenmont.
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
4036 8293 4041 8292 4042 8297 4065 8290
4065 8286 4070 8286 4071 8287 4090 8281
4071 8190 4045 8202 4045 8218 4024 8220
TIME...MOT...LOC 2217Z 240DEG 49KT 4069 8251
JamisonLocal storm report, Jun 21, 6:21 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
621 PM EDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 5 E BAINBRIDGE 41.39N 81.24W
06/21/2020 E0.75 INCH GEAUGA OH PUBLIC
PEA TO PENNY-SIZED HAIL.
&&
PSLocal storm report, Jun 21, 6:26 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
626 PM EDT SUN JUN 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL 4 NNW MANTUA 41.34N 81.25W
06/21/2020 E0.70 INCH PORTAGE OH PUBLIC
PEA TO DIME-SIZED HAIL IN MANTUA TOWNSHIP.
&&
PSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:36 PM EDT | Special Weather Statement | CLE | Ashtabula | 24 min |
| Jun 21, 3:23 PM EDT | Special Weather Statement | CLE | Erie | 37 min |
| Jun 21, 3:57 PM EDT | Special Weather Statement | CLE | Trumbull | 33 min |
| Jun 21, 5:08 PM EDT | Special Weather Statement | CLE | Trumbull | 52 min |
| Jun 21, 5:17 PM EDT | Special Weather Statement | CLE | Knox, Marion, Morrow | 58 min |
| Jun 21, 5:24 PM EDT | Special Weather Statement | CLE | Medina | 36 min |
| Jun 21, 5:32 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 43 min |
| Jun 21, 5:36 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 39 min |
| Jun 21, 5:39 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 38 min |
| Jun 21, 5:55 PM EDT | Special Weather Statement | CLE | Hancock, Wyandot | 65 min |
| Jun 21, 6:02 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 43 min |
| Jun 21, 6:18 PM EDT | Special Weather Statement | CLE | Knox, Morrow, Richland | 27 min |
| Jun 21, 6:54 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow, Richland | 51 min |
| Jun 21, 7:01 PM EDT | Special Weather Statement | CLE | Ashland, Crawford, Richland, Sandusky, Seneca | 59 min |
| Jun 21, 7:31 PM EDT | Flash Flood Warning | CLE | Knox | 4 hr |
| Jun 21, 7:39 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Sandusky, Seneca | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.